IJPAM: Volume 98, No. 1 (2015)

AN IMPROVEMENT OF POINTWISE NEGATIVE
BINOMIAL APPROXIMATION BY $w$-FUNCTIONS

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. The result in pointwise negative binomial approximation for a non-negative integer-valued random variable proposed by [#!KT!#] could not be applied to the case of $r\in(0,1)$. In this study, we determine a non-uniform bound on this approximation for $r\in(0,1)$.

Received: August 18, 2014

AMS Subject Classification: 60F05, 62E17

Key Words and Phrases: negative binomial approximation, negative binomial distribution, non-uniform bound, point metric, Stein's method, $w$-functions

Download paper from here.




DOI: 10.12732/ijpam.v98i1.4 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2015
Volume: 98
Issue: 1
Pages: 33 - 38


$w$-FUNCTIONS%22&as_occt=any&as_epq=&as_oq=&as_eq=&as_publication=&as_ylo=&as_yhi=&as_sdtAAP=1&as_sdtp=1" title="Click to search Google Scholar for this entry" rel="nofollow">Google Scholar; zbMATH; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).